Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 187, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 16, 2010, 3:37 PM EDT for 4 counties in Ohio. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 3:37 PM EDT (19:37 UTC)
- Expired
- Sep 16, 2010, 4:45 PM EDT
- In force
- 68 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Erie County, OH, Huron County, OH, Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:15 PM EDT, 22 minutes earlier.
Area forecast discussion, Sep 16, 3:15 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT THU SEP 16 2010 .SYNOPSIS... LOW PRESSURE JUST NORTH OF LAKE ERIE WILL MOVE EAST THIS EVENING AND DRAG A COLD FRONT THROUGH THE REGION. THE LOW WILL MOVE OFF THE MAINE COAST BY FRIDAY MORNING. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION LATE SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... ENOUGH HEATING HAS TAKEN PLACE OVER WESTERN OHIO TO ALLOW FOR DESTABILIZATION AND CONVECTION TO INITIATE. STORMS HAVE GONE SEVERE. EXPECT THIS ACTIVITY TO PROGRESS ACROSS THE WESTERN HALF TO 2/3 OF THE AREA WITH SOME WEAKENING AS THE CONVECTION MOVES INTO MORE STABLE AIR. HOWEVER FARTHER EAST THE 0-1KM SHEAR IS HIGHER WITH LOWER LCL HEIGHTS WHICH MAY INCREASE THE POTENTIAL FOR TORNADOES. THIS ACTIVITY SHOULD HAVE SHIFTED EAST BY 00Z WITH A COLD FRONTAL PASSAGE. SOME LINGERING SHOWERS AND A FEW THUNDERSTORMS MAY PERSIST UNTIL ABOUT 03Z OVER THE EASTERN THIRD OF THE COUNTIES BEFORE COLD ADVECTION BRINGS COOLER AND MORE STABLE AIR INTO THE REGION. HAVE USED MAV GUIDANCE FOR MIN TEMPERATURES. TRANQUIL CONDITIONS ARE EXPECTED FRIDAY WITH HIGH PRESSURE GRADUALLY BUILDING INTO THE REGION WITH COOLER TEMPERATURES. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... .SHORT TERM /6 PM FRIDAY EVENING THROUGH MONDAY NIGHT/... HIGH PRESSURE AND DRY CONDITIONS OVER THE AREA FRI NIGHT WILL SHIFT EAST SAT TO ALLOW A COLD FRONT TO MOVE INTO THE AREA ABOUT SAT NIGHT. THE MODELS DIFFER ON THE TIMING OF THE FRONT SO STILL NOT SURE WHEN BEST CHANCE FOR SHOWERS WILL BE. BASED ON THIS WILL STAY FAIRLY CLOSE TO MIX OF PREVIOUS FORECAST AND GUIDANCE. ABOVE NORMAL HIGHS ON SAT WILL GET KNOCKED BELOW NORMAL FOR SUNDAY IN THE NORTH AND NE AS THE CLOUDS...PRECIP AND FRONT MOVES THROUGH. THE MODELS LOOK TO PRODUCE ENOUGH RIDGING DOWN IN THE AREA TO DRY THE AIRMASS ENOUGH TO PREVENT PRECIP FOR SUN NIGHT AND MON. THE FRONTAL BOUNDARY WILL LIFT NORTH THROUGH THE CWA MON NIGHT AND TUE AND COULD ACT AS A FOCUS FOR A FEW SHRA/TSRA TO DEVELOP ESPECIALLY FOR THE NORTHERN HALF OF THE AREA BUT WITH UPPER RIDGING OVER THE OHIO VALLEY WILL KEEP JUST SMALL/SLIGHT CHANCE. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MODELS SOMEWHAT SIMILAR IN SOLUTIONS FOR THE LONG RANGE WITH LOW PRESSURE OVER THE NORTHERN GREAT LAKES AND THE COLD FRONT TRAILING TO THE SOUTHERN PLAINS. THERE IS A SLIGHT DIFFERENCE IN TIMING BUT BOTH INDICATING THE COLD FRONT MOVING TOWARD THE AREA ON WEDNESDAY SO AT THIS TIME HIGHLIGHTED THE FRONTAL PASSAGE WITH CHANCE POPS. INCREASED TEMPS A BIT AHEAD OF THE FRONT ON TUESDAY ESPECIALLY ACROSS SOUTHWESTERN AREAS. FOR WEDNESDAY STAYED CLOSE TO GUIDANCE VALUES WITH INCREASED CLOUD COVER AND CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE AREA. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... BIGGEST PROBLEMS IN THE TAF WILL BE STRENGTH AND TIMING OF BAND OF TSRA THAT WILL PROGRESS EAST ACROSS THE TAFS REST OF THIS AFTERNOON AND LOW MVFR/IFR THAT WILL WRAP ESE INTO THE AREA THIS EVENING. SOMEWHAT DIFFUSE NATURE OF THE COLD FRONT CROSSING THE AREA WILL MAKE IT HARD TO EXACTLY PIN DOWN THUNDERSTORMS AT TAF SITES NEXT 6 HOURS SO WILL LARGELY USE RADAR TRENDS AND LATEST HRRR PROGS TO DECIDE ON THIS. MODEL GUIDANCE STILL INDICATE MOIST LOW LEVELS TONIGHT ALONG WITH LOW CIGS AND VSBY'S SO WILL STAY FAIRLY CLOSE TO PREVIOUS FORECAST. CONDITIONS WILL IMPROVE FRI MORNING AS DAYTIME HEATING TAKES PLACE AND HIGH PRESSURE MOVES INTO WESTERN OHIO. THE EASTERN TAFS WILL BE SLOWER TO IMPROVE BUT STILL EXPECT AT LEAST HIGH END MVFR BY END OF TAF PERIOD. .OUTLOOK...NON VFR POSSIBLE LATE SATURDAY INTO SUNDAY. && .MARINE... LOW PRESSURE WILL MOVE ACROSS SOUTHERN LOWER MICHIGAN AND SOUTHEAST ONTARIO TODAY. SOUTHEAST WINDS ON THE LAKE EARLY TODAY AT 10 TO 20 KNOTS WILL TURN SOUTHWEST AT 20 TO 30 KNOTS AS THE LOW MOVES THROUGH. BEHIND THE LOW A COLD FRONT WILL DROP ACROSS THE LAKE TURNING WINDS TO THE NORTH OVERNIGHT TONIGHT...AND EVENTUALLY NORTH TO NORTHEAST ON FRIDAY AS THE LOW PULLS EAST AND HIGH PRESSURE BUILDS TOWARD THE LAKE. WILL ISSUE A SMALL CRAFT ADVISORY FOR TODAY...TONIGHT THROUGH EARLY AFTERNOON FRIDAY. THE NEXT SYSTEM TO AFFECT THE LAKE WILL COME SATURDAY NIGHT AS A COLD FRONT DROPS ACROSS THE LAKE. MODEL TIMING DIFFERENCES WITH THE COLD FRONT WILL SIDE WITH THE FASTER GFS AND EXPECT FRONT SATURDAY NIGHT. NAM IS SLOWER WITH PASSAGE AFTER DAYBREAK SUNDAY. THUS FOR SUNDAY WILL HAVE NORTH TO NORTHEAST WINDS IN THE WAKE OF THE FRONT VS THE NAM'S SOUTHWEST FLOW. EITHER WAY WOULD EXPECT POSSIBLE SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP BEHIND THE FRONT SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT FRIDAY FOR LEZ142>149. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...ADAMS LONG TERM...ABE AVIATION...ADAMS MARINE...ABE
Hazardous weather outlook, Sep 16, 3:51 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT THU SEP 16 2010 OHZ003-007>012-089-PAZ001-170800- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- ASHTABULA LAKESHORE-NORTHERN ERIE- 351 AM EDT THU SEP 16 2010 ...MODERATE RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-OHZ006-013-014-017>023-027>033-036>038-047- PAZ002-003-170800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA- 351 AM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS PRODUCING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LOMBARDY
In the hours before
Local storm report, Sep 16, 2:49 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL CYGNET 41.24N 83.64W
09/16/2010 E1.25 INCH WOOD OH FIRE DEPT/RESCUE
&&
GARNETThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:04 AM EDT | Small Craft Advisory | CLE | 30 hr | |
| Sep 16, 2:27 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wood | 63 min |
| Sep 16, 3:00 PM EDT | Special Marine Warning | CLE | 60 min | |
| Sep 16, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
| Sep 16, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 12 min |
| Sep 16, 3:59 PM EDT | Special Marine Warning | CLE | 91 min | |
| Sep 16, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Lorain, Medina | 55 min |
| Sep 16, 4:21 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Lorain, Sandusky, Seneca | 2 hr |
| Sep 16, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 62 min |
| Sep 16, 4:53 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Medina | 3 hr |
| Sep 16, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 44 min |
| Sep 16, 5:02 PM EDT | Special Marine Warning | CLE | 58 min | |
| Sep 16, 5:22 PM EDT | Tornado Warning | CLE | Wayne | 38 min |
| Sep 16, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Portage, Trumbull | 55 min |
| Sep 16, 5:53 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 37 min |
| Sep 16, 6:00 PM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 16, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Stark | 60 min |
| Sep 16, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 50 min |
| Sep 16, 6:18 PM EDT | Tornado Warning | CLE | Erie | 57 min |
| Sep 16, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 65 min |
| Sep 16, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 60 min |
| Sep 16, 7:53 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.